Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Miami, FL

November 8, 2012

NWS Miami, FL issued this small craft advisory at Nov 8, 2012, 4:06 PM EST. It took effect at Nov 8, 2012, 7:00 PM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 4:06 PM EST (21:06 UTC)
In effect from
Nov 8, 2012, 7:00 PM EST
Expired
Nov 10, 2012, 12:00 PM EST
In force
41 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WHUS72 KMFL 082106
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE LOCAL ATLANTIC WATERS...


AMZ650-651-670-671-090915-
/O.NEW.KMFL.SC.Y.0035.121109T0000Z-121110T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
406 PM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY. 

* WINDS AND WAVES: THE COMBINATION OF NORTHERLY WINDS OF 17-20
  KNOTS WITH A NORTHERLY SWELL OF 2-4 FT WILL LEAD TO BUILDING
  SEAS THIS EVENING TO AS HIGH AS 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
4 follow-up statements
559 
WHUS72 KMFL 090209
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
909 PM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE LOCAL ATLANTIC WATERS...

AMZ650-651-670-671-091200-
/O.CON.KMFL.SC.Y.0035.000000T0000Z-121110T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
909 PM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS AND WAVES: THE COMBINATION OF NORTHERLY WINDS OF 17-20
  KNOTS WITH A NORTHERLY SWELL OF 2-4 FT WILL LEAD TO BUILDING
  SEAS THIS EVENING TO AS HIGH AS 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
994 
WHUS72 KMFL 092119
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
419 PM EST FRI NOV 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE LOCAL ATLANTIC WATERS...

AMZ650-651-670-671-101200-
/O.CON.KMFL.SC.Y.0035.000000T0000Z-121110T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
419 PM EST FRI NOV 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY.

* WINDS AND WAVES: THE COMBINATION OF NORTHERLY WINDS OF 17-20
  KNOTS WITH A NORTHERLY SWELL OF 2-4 FT WILL LEAD TO 5 TO 7 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
078 
WHUS72 KMFL 100924
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
424 AM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE LOCAL ATLANTIC WATERS...

AMZ650-670-101700-
/O.EXT.KMFL.SC.Y.0035.000000T0000Z-121110T1700Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
424 AM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* WINDS AND WAVES: THE COMBINATION OF NORTHERLY WINDS OF 17-20
  KNOTS WITH A NORTHERLY SWELL OF 2-4 FT WILL LEAD TO 5 TO 7 FEET
  THROUGH THE LATE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ651-671-101200-
/O.CON.KMFL.SC.Y.0035.000000T0000Z-121110T1200Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
424 AM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS AND WAVES: THE COMBINATION OF NORTHERLY WINDS OF 17-20
  KNOTS WITH A NORTHERLY SWELL OF 2-4 FT WILL LEAD TO 5 TO 7 FEET
  THROUGH THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
005 
WHUS72 KMFL 101147
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
647 AM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE LOCAL ATLANTIC WATERS...

AMZ651-671-101300-
/O.EXP.KMFL.SC.Y.0035.000000T0000Z-121110T1200Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
647 AM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

.SMALL CRAFT SHOULD EXERCISE CAUTION.

$$

AMZ650-670-101700-
/O.CON.KMFL.SC.Y.0035.000000T0000Z-121110T1700Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
647 AM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS AND WAVES: THE COMBINATION OF NORTHERLY WINDS OF 17-20 
  KNOTS WITH A NORTHERLY SWELL OF 2-4 FT WILL LEAD TO 5 TO 7 
  FEET THROUGH THE LATE MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 2:17 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Nov 8, 2:17 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EST THU NOV 8 2012

.DISCUSSION...
CONTINENTAL HIGH PRESSURE CENTERED OVER MISSISSIPPI AND TENNESSEE
PROVIDING FOR A NICE FALL DAY ACROSS SOUTH FLORIDA, WITH AFTERNOON
TEMPERATURES AROUND 70 DEGREES AND LOW HUMIDITY LEVELS UNDER CLEAR
SKIES.

TONIGHT...THE HIGH PRESSURE WILL GRADUALLY SHIFT EAST WHICH WILL
BEGIN THE TRANSITION TO A MORE NE WIND FLOW. BEING THE NIGHT IN
WHICH THE TRANSITION TAKES PLACE, LOW TEMPS WILL LIKELY EXHIBIT A
FAIRLY WIDE RANGE FROM THE EAST COAST BEACHES WHERE LOWS WILL NOT
DROP MUCH BELOW 60 TO AREAS JUST INLAND WHERE LOW 50S ARE EXPECTED.
A LOW LEVEL TROUGH CURRENTLY OFF THE E CENTRAL FLORIDA COAST WILL
MOVE SOUTH OVER THE LOCAL ATLANTIC COASTAL WATERS AND PRODUCE
CLOUDINESS ALONG WITH A FEW SHOWERS WHICH COULD SKIRT THE BEACHES
ALONG THE EAST COAST. WILL KEEP THE 10 PERCENT POP IN THE FORECAST
TO ACCOUNT FOR THIS, BUT SHOULD RESULT IN LITTLE IF ANY MEASURABLE
PRECIP. FAR INTERIOR AND GULF COAST AREAS WILL SEE THEIR COOLEST
NIGHT OF THE EVENT WITH LOWS IN THE LOWER 40S TO AROUND 50 UNDER
CLEAR SKIES.

FRIDAY THROUGH SUNDAY...THE HIGH PRESSURE AREA MOVES TO THE
SOUTHEAST U.S. COAST WHICH WILL ALLOW FOR THE WINDS TO BECOME
NORTHEAST AND INCREASE IN SPEED. A GRADUAL INCREASE IN TEMPERATURES
IS EXPECTED BUT NOTHING DRAMATIC AND READINGS WILL REMAIN NEAR TO
SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. THE INCREASING
NORTHEAST WINDS WILL ALSO BRING SOME CLOUDS TO THE EAST COAST ALONG
WITH VERY LOW RAIN CHANCES, BUT AGAIN NOTHING THAT SHOULD INTERRUPT
WHAT IS SHAPING UP TO BE A NICE BUT BREEZY VETERANS DAY WEEKEND
ACROSS ALL OF SOUTH FLORIDA.

NEXT WEEK...THE LONG-RANGE PATTERN SHOWS LITTLE CHANGE WITH
PREDOMINANTLY NORTHEAST LOW LEVEL WIND FLOW AND NO FRONTAL PASSAGES
ANTICIPATED. A GRADUAL MOISTENING OF THE AIR MASS WILL LEAD TO
SLIGHTLY WARMER TEMPERATURES AND PERHAPS AN INCREASE IN SHOWER
CHANCES TUESDAY OR WEDNESDAY. OTHERWISE, THE FAIR WEATHER PATTERN
WILL CONTINUE.

&&

.MARINE...
NORTHERLY WINDS OVER THE GULF STREAM TONIGHT WILL LEAD TO BUILDING
SEAS TO AS HIGH AS 7 FEET. THIS WILL NECESSITATE THE ISSUANCE OF
SMALL CRAFT ADVISORIES FOR THE ATLANTIC MARINE ZONES WHICH WILL
PERSIST THROUGH FRIDAY NIGHT. NORTHEAST WINDS INCREASE ALL WATERS
LATE SATURDAY AND ESPECIALLY ON SUNDAY SO ADDITIONAL SMALL CRAFT
ADVISORIES MAY BE NEEDED THROUGHOUT THE WEEKEND FOR BOTH WINDS AND
SEAS. IN ADDITION, A NORTHERLY SWELL OF 2-4 FT WILL AFFECT THE
ATLANTIC WATERS AND ADD TO THE INCREASINGLY HAZARDOUS MARINE
CONDITIONS.

&&

.FIRE WEATHER...
LOW DEWPOINTS AND GUSTY NW WINDS TODAY LED TO THE ISSUANCE OF A
RED FLAG WARNING FOR SOUTHEAST FLORIDA THROUGH THIS AFTERNOON.
SLIGHT MODERATION IN DEWPOINTS SHOULD KEEP LOWEST AFTERNOON
RELATIVE HUMIDITY VALUES JUST ABOVE CRITICAL LEVELS AREA-WIDE OVER
THE NEXT COUPLE OF DAYS, BUT FRIDAY MAY STILL BE A CLOSE CALL AS
FAR AS CRITICAL RELATIVE HUMIDITY VALUES ARE CONCERNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  56  75  62  76 / -  10 -  -
FORT LAUDERDALE  58  75  63  76 / 10 10 -  -
MIAMI            58  76  64  77 / -  10 -  -
NAPLES           50  75  57  77 / 0 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH-INLAND
     BROWARD-INLAND MIAMI DADE-INLAND PALM BEACH-METRO BROWARD-
     METRO MIAMI DADE-METRO PALM BEACH.

AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY
     FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF
     THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

PUBLIC/MARINE...59/MOLLEDA
AVIATION/RADAR/FIRE...85/GIBBS
Hazardous weather outlook, Nov 8, 10:36 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1036 AM EST THU NOV 8 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090645-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1036 AM EST THU NOV 8 2012

...HAZARDOUS MARINE CONDITIONS EXPECTED TONIGHT ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WAVES: SEAS ARE FORECAST TO BUILD INTO THE 5 TO 8 FOOT RANGE
TONIGHT ACROSS THE ATLANTIC WATERS WITH NORTHERLY WINDS REMAINING
AROUND 15 TO 20 KNOTS. MARINERS CAN EXPECT THE WORSE CONDITIONS
OVER THE GULF STREAM WATERS THROUGH THIS TIME TONIGHT.

RIP CURRENTS: THERE REMAINS A SLIGHT RISK OF RIP CURRENTS TODAY
WITH MAINLY 2 TO 3 FOOT SURF DUE TO A SMALL NORTHERLY SWELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHEAST WINDS BEGINNING ON FRIDAY WILL LEAD TO AN INCREASED RISK OF
RIP CURRENTS AND SURF ALONG THE ATLANTIC COAST BEACHES.

SEAS IN THE GULF STREAM ARE EXPECTED TO INCREASE INTO THE 6 TO 8
FOOT RANGE ON FRIDAY BEFORE SLOWLY DECREASING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 10:57 AM ESTRed Flag WarningMFLBroward, Miami-Dade, Palm Beach6 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.